MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SLIP-TIP DISPOSABLE SYRINGE WITH SLIP TIP; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SLIP-TIP DISPOSABLE SYRINGE WITH SLIP TIP; PISTON SYRINGE
Catalog Number 301604
Health Effect - Clinical Code No Information (3190)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that before use of the bd¿ slip-tip disposable syringe with slip tip there was foreign matter in the syringe.As reported by customer: "facility found more of the stringy substance in the 10ml slip tip syringes".Customer text: bd team, note that our facility found more of the stringy substance in the 10ml slip tip syringes this morning.The facility uses these syringes for intrathecal use.What is bd¿s position on this issue ¿ specific for intrathecal use? please advise ¿ as this issue is escalating within intermountain.
 
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Based on no sample, the investigation concluded: unconfirmed: bd was not able to confirm the customer¿s indicated failures.
 
Event or Problem Description

Brand Name
BD SLIP-TIP DISPOSABLE SYRINGE WITH SLIP TIP
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8443882
Report Number1213809-2019-00376
Device Sequence Number3057539
Product Code FMF
UDI-Device Identifier30382903016045
UDI-Public30382903016045
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number301604
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Other;